Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 2, 2012, 2:54 AM CDT. It took effect at Jun 2, 2012, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2012, 2:54 AM CDT (07:54 UTC)
- In effect from
- Jun 2, 2012, 10:00 AM CDT
- Expired
- Jun 2, 2012, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS73 KGRB 020754 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 254 AM CDT SAT JUN 2 2012 ...GUSTY WINDS EXPECTED FRIDAY AFTERNOON... .WINDS WILL BECOME GUSTY FOR A PERIOD ON FRIDAY. GUSTS TO AROUND 25 KNOTS ARE POSSIBLE BY FRIDAY LATE MORNING AND WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING AFTER SUNSET. WAVES WILL REMAIN BELOW 3 FEET DUE TO OFFSHORE FLOW. LMZ521-522-541>543-021600- /O.NEW.KGRB.SC.Y.0040.120602T1500Z-120603T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 254 AM CDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * NW WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO AROUND 25 KTS DURING THE AFTERNOON...ESPECIALLY ALONG THE IMMEDIATE SHORELINE. * WAVES...BUILDING TO 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOLF
3 follow-up statements
789 WHUS73 KGRB 021000 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 500 AM CDT SAT JUN 2 2012 ...GUSTY WINDS EXPECTED FRIDAY AFTERNOON... .WINDS WILL BECOME GUSTY FOR A PERIOD ON FRIDAY. GUSTS TO AROUND 25 KNOTS ARE POSSIBLE BY FRIDAY LATE MORNING AND WILL CONTINUE THROUGH THE DAY BEFORE DIMINISHING AFTER SUNSET. WAVES WILL REMAIN BELOW 3 FEET DUE TO OFFSHORE FLOW. LMZ521-522-541>543-021800- /O.CON.KGRB.SC.Y.0040.120602T1500Z-120603T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 500 AM CDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * NW WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO AROUND 25 KTS DURING THE AFTERNOON...ESPECIALLY ALONG THE IMMEDIATE SHORELINE. * WAVES...BUILDING TO 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
930 WHUS73 KGRB 021628 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1128 AM CDT SAT JUN 2 2012 ...GUSTY WINDS EXPECTED THIS AFTERNOON... .NORTHWEST WINDS WILL BECOME GUSTY THROUGH EARLY EVENING WITH GUSTS TO AROUND 30 KNOTS POSSIBLE. WAVES WILL REMAIN BELOW 3 FEET DUE TO OFFSHORE FLOW. LMZ521-522-541>543-030000- /O.CON.KGRB.SC.Y.0040.000000T0000Z-120603T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1128 AM CDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * NW WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO AROUND 30KTS DURING THE AFTERNOON...ESPECIALLY ALONG THE IMMEDIATE SHORELINE. * WAVES...BUILDING TO 1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
535 WHUS73 KGRB 022020 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 320 PM CDT SAT JUN 2 2012 ...GUSTY WINDS CONTINUING INTO EARLY THIS EVENING... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING...AS LOW PRESSURE OVER THE EASTERN TIP OF LAKE SUPERIOR SLOWLY PUSHES INTO ONTARIO. WINDS WILL DIMINISH LATER THIS EVENING. LMZ521-522-541>543-030000- /O.CON.KGRB.SC.Y.0040.000000T0000Z-120603T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 320 PM CDT SAT JUN 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * NORTHWEST WIND 10 TO 20 KTS WITH GUSTS TO AROUND 25 KTS DURING THE LATE AFTERNOON AND EARLY EVENING...ESPECIALLY ALONG THE IMMEDIATE SHORELINE. WINDS WILL DIMINISH TO 10 TO 15 KTS LATER THIS EVENING. * WAVES...1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 10:53 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 1, 10:53 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1053 PM CDT FRI JUN 1 2012 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY. THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO SOUTHWEST LOWER MICHIGAN EARLY THIS AFTERNOON. A SHORTWAVE ROTATING AROUND THIS UPPER LOW IS GENERATING A BAND OF LIGHT RAIN THAT IS PIVOTING INTO DOOR COUNTY. PARTLY TO MOSTLY CLOUDY CONDITIONS RESIDE ELSEWHERE WITH TEMPERATURES MAINLY INTO THE LOW TO MID 60S. AS THE UPPER LOW SLOWLY MOVES NORTH OVER THE NEXT 24 HOURS...SMALL PRECIP CHANCES ARE THE MAIN FORECAST CONCERN. TONIGHT...THE NAM BECOMES A SOUTHERN OUTLIER WITH THE TRACK OF THE SURFACE LOW BY 12Z SATURDAY SO USED THE GFS AND ECMWF MOSTLY FOR THIS FORECAST. NEARLY VERTICALLY STACKED LOW PRESSURE WILL SWING NORTH OVER LOWER MICHIGAN TO FAR SOUTHERN ONTARIO BY SATURDAY MORNING. SATELLITE/RADAR TRENDS SUPPORT KEEPING A CHANCE OF SHOWERS OVER FAR NE WISCONSIN THIS EVENING...BUT LOW TO MID-LEVEL WINDS WILL EVENTUALLY BACK AROUND TO THE NORTHWEST AND WILL BRING IN DRIER AIR BELOW 500MB INTO CENTRAL AND NORTHEAST WISCONSIN. AS A RESULT...THE COLUMN WILL QUICKLY DRY OUT OVER MOST LOCATIONS EXCEPT FOR MAYBE DOOR COUNTY WHERE A CHANCE OF SHOWERS WILL REMAIN THROUGH THE NIGHT. THE PRESSURE GRADIENT DOES TIGHTEN TONIGHT AND SHOULD STILL HAVE A MID/HIGH DECK OVERHEAD...SO THINK LOWS WILL BE WARMER THAN LAST NIGHT. WILL GO WITH LOWS MAINLY IN THE 40S. SATURDAY...THE LOW PRESSURE SYSTEM WILL MOVE SLIGHTLY TO THE NORTHEAST...WHICH MEANS THE DEEPEST MOISTURE WILL REMAIN OVER DOOR COUNTY. ELSEWHERE...THE INFLUX OF DRIER AIR WILL LEAD TO A PARTLY TO MOSTLY CLOUDY START TO THE DAY. WARMING LOW LEVEL TEMPERATURES WILL LEAD TO STEEP LOW LEVEL LAPSE RATES DEVELOPING BY MIDDAY...WHICH YIELD 100-200 J/KG OF ML CAPE THROUGH THE AFTERNOON. SHOULD SEE A WIDESPREAD CU FIELD DEVELOP AS A RESULT. NOT SURE IF THE CU WILL GROW LARGE ENOUGH FOR SHOWERS. MID-LEVEL HEIGHTS WILL BE RISING THROUGH THE AFTERNOON...THOUGH MODELS ARE HINTING AT A SURFACE TROUGH DROPPING SOUTH OVER NORTHEAST WISCONSIN THAT COULD INTERACT WITH THE INSTABILITY TO GENERATE THOSE SHOWERS...AND POSSIBLY A RUMBLE OF THUNDER. WILL REMOVE POPS OUTSIDE OF DOOR COUNTY FOR THE MORNING...BUT WILL LEAVE THEM FOR THE AFTERNOON IN CASE THAT SURFACE TROUGH DOES APPEAR. HIGHS IN THE UPPER 60S TO LOWER 70S. .LONG TERM...SATURDAY NIGHT THRU NEXT FRIDAY. TIMING BEST PRECIP CHANCES AND TEMPS CONTINUE TO BE MAIN FORECAST CHALLENGES. THE VERTICALLY STACKED SYSTEM RESPONSIBLE FOR THE COOL WEATHER OVER THE AREA WILL CONTINUE TO SLOWLY PUSH AWAY FROM THE AREA ON SATURDAY NIGHT...ALLOWING SOME DRIER AIR TO WORK IN...BRINGING AN END TO ANY SHOWER ACTIVITY. OTHER THAN SOME LINGERING SLIGHT CHANCE POPS ACROSS THE THE AREA IN THE EVENING...WILL CONTINUE WITH A DRY FORECAST FOR THE OVERNIGHT HOURS. CLOUDS WILL DECREASE THROUGH THE EVENING AS THE DRY AIR WORKS INTO THE AREA...ALLOWING TEMPS TO DROP INTO THE 40S NORTH...AND LOW 50S SOUTH. WEAK MID/UPPER RIDGING BUILDS ACROSS THE UPPER MIDWEST AND WESTERN GREAT LAKES ON SUNDAY...BRINGING DRY WEATHER AND A RETURN TO ABOVE NORMAL TEMPERATURES. AS THE RIDGE FLATTENS OVER THE WESTERN GREAT LAKES...AND BUILDS OVER THE NORTHERN PLAINS...ANOTHER PIECE OF SHORTWAVE ENERGY IS FORECAST TO RIDE ON THE EASTERN SIDE OF THE RIDGE SUNDAY NIGHT. ECMWF/GFS/NAM ALL SHOW THIS FEATURE...WHILE THE CANADIAN IS STRONGER WITH THE RIDGE AND KEEPS THE SHORTWAVE ENERGY OVER SOUTHERN CANADA. GFS HAS SLOWED DOWN WITH ITS TIMING...ALIGNING BETTER WITH THE ECMWF. SOME MINOR TIMING/STRENGTH DIFFERENCES STILL REMAIN...BUT HARD TO IGNORE THE MAJORITY OF GUIDANCE...SO WILL CONTINUE WITH SHOWER/STORM CHANCES ON SUNDAY NIGHT AND INTO MONDAY. INSTABILITY AND FORCING NOT OVERLY IMPRESSIVE...SO WILL KEEP POPS IN THE 20-40 PERCENT RANGE...AND ONLY MENTION ISOLATED THUNDER. PLENTY OF QUESTIONS REMAIN FOR THE MID TO LATE WEEK PERIOD...AS A VERY BLOCKY PATTERN SETS UP OVER THE CONUS. MODELS HANDLE JUST HOW BLOCKY THE PATTERN WILL BE DIFFERENTLY...LEADING TO LOW CONFIDENCE ON WHEN THE BEST CHANCE FOR SHOWER/STORMS WILL BE. MODELS CONTINUE TO SHOW WEAK PIECES OF ENERGY ROTATING AROUND THE UPPER LOW THE EASTERN SEABOARD...EACH OF WHICH WOULD BRING A CHANCE OF SHOWERS TO THE AREA. GFS IS THE MOST AGGRESSIVE WITH A POTENT SHORTWAVE DROPPING SOUTH INTO WI ON MONDAY NIGHT. OTHER MODELS WEAKER AND SLOWER WITH THIS FEATURE. HARD TO RULE OUT ISOLATED ACTIVITY DEVELOPING WITH DAYTIME HEATING DURING THE MID TO LATE WEEK PERIOD...SO WILL CONTINUE WITH SLIGHT CHANCE POPS TO COVER...AS CONFIDENCE NOT HIGH ENOUGH TO BUMP POPS HIGHER. HIGH TEMPS A LITTLE TRICKY FOR NEXT WEEK...WITH RIDGING TRYING TO BUILD INTO THE AREA...BUT PERSISTENT EAST WINDS NOT ALLOWING THE REAL WARM AIR TO MAKE IT TO EASTERN WI. WILL CONTINUE USE A "MIDDLE OF THE ROAD" APPROACH...WITH HIGHS GENERALLY IN THE 70S AWAY FROM THE LAKE. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH SATURDAY EVENING. DEEPER MOISTURE AND UPPER LEVEL DISTURBANCES ROTATING AROUND A GREAT LAKES UPPER LOW WILL BRING SOME SHOWERS TO FAR NE WI... ESPECIALLY DOOR COUNTY...THROUGH SATURDAY EVENING. FORECAST SOUNDINGS INDICATE THAT MARGINAL LLWS IS POSSIBLE EARLY SATURDAY MORNING...BUT APPEARS TO BE TOO BORDERLINE TO ADD TO THE 06Z TAFS. WILL HAVE SOME INSTABILITY FOR SHOWER CHANCES SATURDAY AFTERNOON... AND HAVE ADDED VCSH FOR AUW/CWA/GRB/ATW FROM MID-AFTERNOON THROUGH EARLY EVENING. NW WINDS WILL ALSO TURN GUSTY BY LATE SATURDAY MORNING...WITH GUSTS OVER 25 KTS POSSIBLE. THE WIND SHOULD SUBSIDE BY EARLY SATURDAY EVENING. KIECKBUSCH && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 2:36 PM CDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CDT FRI JUN 1 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 236 PM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON...AND AGAIN SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-021945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 PM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AN ISOLATED THUNDERSTORM IS POSSIBLE SATURDAY AFTERNOON...AND AGAIN SUNDAY NIGHT INTO MONDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. MPC/BERSCH
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.